Ohio, 2012

Flash Flood and Hail in Ohio, July 18, 2012

July 18, 2012 · NWS ILN · 16 events in 8 counties and zones

A very moist and unstable air mass combined with a cold front dropping south into the Ohio Valley to produce numerous areas of convection. The threats from these storms included large hail, damaging thunderstorm winds, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A very moist and unstable air mass combined with a cold front dropping south into the Ohio Valley to produce numerous areas of convection. The threats from these storms included large hail, damaging thunderstorm winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 9:31 AM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 18, 9:31 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 AM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH ACROSS THE
FORECAST AREA TODAY THROUGH FRIDAY. THE FRONT WILL PROVIDE A FOCUS
FOR THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE UNSTABLE
AIRMASS IN PLACE OVER THE REGION. DRIER AIR IS EXPECTED TO ARRIVE
WITH HIGH PRESSURE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION CONTINUES TO DEVELOP SE OF THE I-71 CORRIDOR IN
RESPONSE TO A SUBTLE H5 S/W WORKING THRU THE NW FLOW. IT LOOKS
LIKE THIS CONVECTION WILL RUN ITS COARSE IN THE NEXT COUPLE OF
HOURS. THEN THUNDERSTORM DEVELOPMENT IS EXPECTED TO REFIRE THIS
AFTERNOON AS A CDFNT APPROACHES FROM THE NORTH COMBINES WITH THE
DAYTIME HEATING. KEPT THE AFTN POPS LIKELY ACROSS THE NRN 2/3
TAPERING DOWN TO CHC POPS IN KY.

LOWERED HIGHS A DEGREE OR SO...IN THE LOWER 90S...IN PORTIONS OF
CNTL KY WHERE THE RAIN AND CLOUD COVER SHOULD HOLD DOWN TEMPS. FOR
THE REST OF THE FA...KEPT HIGHS IN THE MID 90S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A LULL IN CONVECTION TONIGHT WILL BE FOLLOWED BY MORE
THUNDERSTORM DEVELOPMENT ON THURSDAY AS THE FRONT DROPS SLOWLY
ACROSS THE REGION. THE THREAT FOR SEVERE THUNDERSTORMS WILL
INCREASE ON THURSDAY AS CAPES APPROACH 4000 J/KG AND WIND FIELDS
BECOME MORE ROBUST. COLD ADVECTION AND CLOUDS WILL BRING SLIGHTLY
COOLER TEMPERATURES WITH HIGHS NEAR 90.

MORE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY UNTIL THE FRONT
MOVES SOUTH OF THE AREA LATER IN THE DAY. TEMPERATURES WILL BE
CLOSE TO NORMAL WITH HIGHS IN THE 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BY FRIDAY MORNING...SFC FRONT SHOULD BE LOCATED SOMEWHERE NEAR
THE OHIO RIVER. NAM AND CANADIAN SEEM TO BE QUICK OUTLIERS IN
DEPARTING MOISTURE FROM THE AREA. THERE ARE INDICATIONS THAT AN
EMBEDDED SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT COULD HELP
ACTIVATE CONVECTION ALONG THE FRONT. GIVEN UNCERTAINTY AND
UNFAVORABLE TIMING...HAVE BROAD LOW POPS IN THE MORNING (EXCEPT IN
THE NORTHERN TIER) THEN QUICKLY FOCUSING ALONG AND SOUTH OF THE
OHIO RIVER BY AFTERNOON AS DRIER AIR BEGINS ADVECTING IN FROM THE
NORTH. HAVE HIGH TEMPERATURES GENERALLY IN THE MID 80S AREA
WIDE...DUE TO CAA IN THE NORTH AND LINGERING CLOUDS/POSSIBLE
CONVECTION IN THE SOUTH. ALTHOUGH SOME CLOUDS MAY LINGER IN THE
SOUTHEAST THROUGH FRIDAY NIGHT...DRY AIR WILL DOMINATE THE REST OF
THE AREA...ALLOWING FOR LOWS TO DIP INTO THE LOWER TO MID 60S.

OVER THE WEEKEND...BROAD MID/UPPER RIDGE BECOMES CENTERED OVER THE
WESTERN PLAINS/EASTERN ROCKIES...PLACING THE CWA UNDER NORTHWEST
FLOW. SFC HIGH PRESSURE WILL ELONGATE FROM THE OHIO VALLEY TO NEW
ENGLAND. THIS PATTERN SHOULD PROVIDE DRY AND SEASONABLE WEATHER.
HAVE TRENDED TEMPERATURES ABOVE MODEL GUIDANCE (GIVING VALUES NOT
TOO FAR FROM HPC) GIVEN A SIMILAR PATTERN LAST WEEK IN WHICH MODELS
OVERESTIMATED THE EFFECT OF CAA IN LIEU OF SOLAR HEATING ON VERY DRY
GROUND CONDITIONS. A SERIES OF TROUGHS TOPPING THE RIDGE IN CANADA
WILL FLATTEN THE RIDGE FROM SUNDAY INTO MONDAY...ALTHOUGH THIS WILL
ALLOW WARMER TEMPERATURES TO SPILL EASTWARD INTO THE AREA.

THERE ARE SOME UNCERTAINTIES HEADING INTO THE BEGINNING OF NEXT
WEEK. ONE OF THE AFOREMENTIONED TROUGHS WILL TRY TO PUSH AN
ASSOCIATED COLD FRONT SOUTH INTO THE U.S. ALTHOUGH IT MAY HAVE A
HARD TIME MAKING IT INTO THE OHIO VALLEY WITH MOST OF THE ENERGY
MOVING INTO NEW ENGLAND. KEPT SLIGHT CHANCE POPS IN THE NORTH ON
MONDAY (CLOSER TO FRONT/MOISTURE)...ALTHOUGH IF THE UPPER RIDGE
HOLDS STRONG...THE ATMOSPHERE MAY REMAIN CAPPED. BETTER MOISTURE
AXIS WORKS SOUTH ON TUESDAY AND THEREFORE INTRODUCED 30 POPS FOR THE
SOUTHERN CWA. THERE DOESNT APPEAR TO BE MUCH AIRMASS MODIFICATION
THOUGH...SO TEMPERATURES WILL REMAIN NEAR 90 WITH OVERNIGHTS
BECOMING MUGGY IN THE LOWER 70S.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A FEW STORMS THAT DEVELOPED AHD OF A WEAK S/W AROUND THE PERIPHERY
OF THE MID/UPR LEVEL RIDGE OVER THE LWR MS VLY. MU CAPES ARE
STILL IN 1000-2000 J/KG RANGE ACROSS MUCH OF THE AREA SO EXPECT
TO SEE CONTD SLOW MOVING STORMS THRU THE MORNING. HAVE AN EARLY
MENTION AT KILN AND KCMH/KLCK. WITH THIS ELEVATED CONVECTION EXPECT
VFR CIGS WITH BASES AOA 5000 FEET. A SFC COLD FRONT WILL SAG DOWN
TOWARD THE AREA TODAY. THIS WILL RESULT IN AN INCREASING CHANCE OF
THUNDERSTORMS THROUGH THE DAY. HAVE A MENTION OF VCTS DURG THE
AFTN INTO THE EVENING TO ACCOUNT FOR THIS CONVECTION. CONVECTION
WILL LKLY CONTINUE INTO TONIGHT WITH THE FRONTAL BOUNDARY DROPPING
SOUTH INTO CENTRAL OHIO SO HAVE CONTD MENTION OF VCTS WITH VFR CIGS.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
     077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...SNYDER
AVIATION...AR
Hazardous weather outlook, Jul 18, 8:01 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT WED JUL 18 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060-062>065-070>074-078>082-088-191315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
901 AM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ061-077-191315-
MONTGOMERY-HAMILTON-
901 AM EDT WED JUL 18 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 18, 11:27 AM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1227 PM EDT WED JUL 18 2012

OHZ042-051-181700-
DARKE OH-MIAMI OH-
1227 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MIAMI AND CENTRAL DARKE
COUNTIES THROUGH 100 PM EDT...

AT 1226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ABBOTTSVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...BRADFORD...
COVINGTON...PLEASANT HILL...WEST MILTON AND TROY.

ALSO...GETTYSBURG...HORATIO...UNION CORNERS...PITSBURG...CIRCLE
HILL...LAURA...POTSDAM AND LUDLOW FALLS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4009 8414 3992 8436 4002 8472 4018 8460

SNYDER
Special weather statement, Jul 18, 11:56 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 PM EDT WED JUL 18 2012

OHZ042-051-061-181730-
DARKE OH-MIAMI OH-MONTGOMERY OH-
1256 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...MIAMI
AND EASTERN DARKE COUNTIES THROUGH 130 PM EDT...

AT 1253 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LUDLOW
FALLS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MILTON...TROY AND
TIPP CITY.

ALSO...FARRINGTON...FLETCHER...GRAYSON...GINGHAMSBURG...BRANDT...
PHONETON AND CASSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4018 8405 3985 8408 3996 8450 4019 8442

SNYDER
Special weather statement, Jul 18, 12:35 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT WED JUL 18 2012

OHZ043-044-052-181800-
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
135 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY...SOUTHWESTERN
LOGAN AND NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 200 PM EDT...

AT 131 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MAPLEWOOD...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DE GRAFF.

ALSO...PEMBERTON...LOGANSVILLE...MCMORRAN...QUINCY...CARYSVILLE...
SPRINGHILLS...MILLERSTOWN AND ROSEWOOD ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4039 8381 4022 8382 4013 8395 4033 8418
      4046 8402

SNYDER
Special weather statement, Jul 18, 12:44 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
144 PM EDT WED JUL 18 2012

OHZ060-061-181815-
MONTGOMERY OH-PREBLE OH-
144 PM EDT WED JUL 18 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PREBLE AND NORTHWESTERN
MONTGOMERY COUNTIES THROUGH 215 PM EDT...

AT 143 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM VERONA TO NEW HOPE...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...EATON AND WEST
ALEXANDRIA.

ALSO...OKLAHOMA...PHILLIPSBURG...BROOKVILLE...UNION...MUTTONVILLE AND
WHEATVILLE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

LAT...LON 3991 8429 3973 8447 3965 8468 3978 8476
      3992 8450

SNYDER
Special weather statement, Jul 18, 12:50 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT WED JUL 18 2012

OHZ044-045-052-181815-
CHAMPAIGN OH-LOGAN OH-UNION OH-
150 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION...LOGAN AND
NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 215 PM EDT...

AT 147 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLEFONTAINE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST LIBERTY...WEST
MANSFIELD AND NORTH LEWISBURG.

ALSO...RUSHSYLVANIA...ZANESFIELD...NEW JERUSALEM...VALLEY HI...
PICKRELLTOWN...POTTERSBURG...EAST LIBERTY AND MIDDLEBURG ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4045 8346 4017 8348 4024 8391 4048 8386

SNYDER

The radar

The Cincinnati radar (KILN), 62 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 hail, 1 heavy rain, 1 flash flood. Local standard time, as filed.

Hail, Madison

When
July 18, 12:52 PM EST to 12:56 PM EST
Where
Madison County, 0.87 mi NE of London
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.890, -83.440

Thunderstorm Wind, Auglaize

When
July 18, 1:08 PM EST to 1:12 PM EST
Where
Auglaize County, 2.14 mi NNW of Lock Two
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.480, -84.380

A few 6 inch diameter limbs were reported down north of New Bremen due to damaging thunderstorm winds.

Hail, Hardin

When
July 18, 1:24 PM EST to 1:28 PM EST
Where
Hardin County, 0.52 mi W of Foraker
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.680, -83.740

Thunderstorm Wind, Montgomery

When
July 18, 1:41 PM EST to 1:45 PM EST
Where
Montgomery County, West Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.670, -84.250

Some 3 to 5 inch diameter limbs were downed due to damaging thunderstorm winds.

Heavy Rain, Logan

When
July 18, 2:01 PM EST to 2:31 PM EST
Where
Logan County, Bellefontaine
Reported by
Emergency Manager
Coordinates
40.370, -83.770

There were reports of minor street flooding near the center of Bellefontaine town due to heavy rainfall.

Hail, Warren

When
July 18, 2:23 PM EST to 2:27 PM EST
Where
Warren County, 2.33 mi SSE of Lelan
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
39.420, -84.150

Hail, Clermont

When
July 18, 3:10 PM EST to 3:25 PM EST
Where
Clermont County, 0.87 mi SW of Loveland
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.260, -84.260

The hail lasted for 15 minutes.

Hail, Hamilton

When
July 18, 3:15 PM EST to 3:19 PM EST
Where
Hamilton County, Madeira
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.180, -84.370

Thunderstorm Wind, Clermont

When
July 18, 3:21 PM EST to 3:25 PM EST
Where
Clermont County, 0.14 mi ENE of Withamsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.071, -84.277

A large section of a tree was snapped off its base off of Glen Este-Withamsville Road due to damaging thunderstorm winds.

Hail, Hamilton

When
July 18, 3:24 PM EST to 3:28 PM EST
Where
Hamilton County, 1.48 mi SSE of Harrison
Measured
0.75 in hail
Reported by
Public
Coordinates
39.250, -84.790

Thunderstorm Wind, Clermont

When
July 18, 3:35 PM EST to 3:39 PM EST
Where
Clermont County, 1.38 mi N of Amelia
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.050, -84.220

Trees and limbs were downed north of Amelia due to damaging thunderstorm winds.

Thunderstorm Wind, Hamilton

When
July 18, 3:35 PM EST to 3:39 PM EST
Where
Hamilton County, 0.69 mi S of White Water Park
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Amateur Radio
Coordinates
39.190, -84.780

Several large trees fell into buildings due to thunderstorm winds.

Thunderstorm Wind, Hamilton

When
July 18, 3:35 PM EST to 3:39 PM EST
Where
Hamilton County, 0.87 mi SW of Delhi
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.110, -84.690

Trees were downed near Saylor Park due to damaging thunderstorm winds.

Thunderstorm Wind, Hamilton

When
July 18, 3:35 PM EST to 3:36 PM EST
Where
Hamilton County, 1.75 mi WNW of Dent
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.190, -84.660

Thunderstorm Wind, Hamilton

When
July 18, 3:37 PM EST to 3:41 PM EST
Where
Hamilton County, 1.07 mi W of Mack
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.150, -84.650

Siding damage occurred to a house in Bridgetown due to thunderstorm winds.

Flash Flood, Hamilton

When
July 18, 4:15 PM EST to 4:45 PM EST
Where
Hamilton County, 1.05 mi SE of Cincinnati to 1.15 mi SE of Cincinnati
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
39.108, -84.537

Vehicles were reported trapped in high water due to heavy rainfall near Gest Street and Dalton Avenue.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403217, 403225, 403216, 403224, 403246, 403218, 403221, 403219, 403244, 403220, 403241, 403242, 403243, 403247, 403245, 403215.